I am sure you get a lot of similar hair loss messages but I am really distraught and was wondering whether you could give me some advice on my situation.
I’m an 18 year old girl and went on an 8 month course of accutane from December 2015-August 2016. My hair started falling out in handfuls half way through the course. I stupidly continued taking accutane until the 8 month point because my derm promised me that it would stop 3 months after coming off the drug, and that he’d “never heard of anyone losing more than 10% of their hair”.
As you can imagine, I kept losing hair at this rate until I’d been off accutane for 4+ months. I was pulling out handfuls, probably 600 hairs a day, and crying every day.
It began to slow a bit, to a daily loss of 200-400 hairs. This is what I’m currently losing, 8 months after accutane. I had such incredible, sleek hair but now I have about 40% of it left.
I’m losing ALL my regrowth. I sit at my desk and see 1cm hairs on my laptop, and lose a lot of 1-3 inch hairs.
Is this chronic TE that could continue for years? Do you know if this kind of thing can even sort itself out over time?
I’m really reluctant to go on Minoxidil. Would it work and help my hairs stay in anagen? Would I be risking more shedding?
I’m just so scared about this as my derm/doctor have no clue and just tell me it’s TE that will resolve. My derm even tries to pretend that accutane can’t cause hair loss, so I’m reluctant to trust his advice and go on Minox.
Do you think accutane could have caused a change in my body that means I permanently will lose my anagen hairs at a max of 4 inches and that I won’t ever grow my hair back?
I put the entire comment here for you to read. Sometimes doctors just don’t connect with their patients. Although this poor young girl has almost certainly hair loss from Accutane (use to threat Acne) the doctor should balance the complexity of the acne, the accutane and the emotional impact on this young woman. It is unfortunate that she had to reach out on the internet to get someone to respond to her problem.